With the history of drug abuse, it raises questions as to whether or not the patient shared needles or engaged in unprotected sex which could further put the patient at an increased risk for Hepatitis C. However, in order to provide definitive results it would be necessary to measure the viral load through a blood test. I would also consider a differential diagnosis of acute gastroenteritis from a weakened immune system from the possible long-term use of prednisone; however, I would need to specifically know how long the patient has been taken the prescribed dose and weight of the patient. Acute gastroenteritis is marked by diarrhea, nausea, vomiting, and abdominal cramps which are all symptoms currently being experienced by HL. In addition, diagnostic workup would include a drug screen, abdominal ultrasound, lab work: CBC, CMP, TSH, liver panel, Hepatitis C RNA test, genotype test, a screening test for antibodies to the hepatitis c virus, an antibody test for HCV are all necessary to determine further outcomes. I would also include a comprehensive history and physical examination. Diagnosis Hepatitis C is a viral infection that causes liver inflammation and damage. Inflammation is swelling that occurs when tissues of the body become injured or infected. Inflammation can damage organs. The hepatitis c virus can be acute or chronic. Hepatitis C virus usually results from an infected person to person contact of blood and bodily fluids, sexual intercourse, or through sharing of needles associated with illicit drug or substance use or abuse. The tests often go undiagnosed due to the similarities associated with flu-like symptoms; however, the elevation of liver enzymes and a positive antibody test for HCV means that an individual is positive for hepatitis C. there are symptoms that vary from mild fever, nausea, vomiting, fatigue, loss of appetite, and in some cases diarrhea developing through acute episodes. Regular lab monitoring is necessary for monitoring HCV RNA from 5-8 weeks for 6 to 12 months is recommended.
(NIDDK, 2017). In regards to the findings of HL, the diagnosis of Acute Hepatitis C would be appropriate. Drug Plan First I would make a possible change on the patient’s Synthroid medication depending on what the levels display. If the diagnosis is indeed Hepatitis C infection, I would then provide an antiviral medication. I would address nausea and provide ondansetron used for mild to moderate nausea and vomiting (Arcangelo, Peterson, Wilbur, & Reinhold, 2017). I would then address diarrhea, I would monitor the patient to see if diarrhea would subside after 24 hours and recommend possible BRAT diet in relation to diarrhea and nausea and vomiting. I would discontinue the use of nifedipine due to interactions indicated with Synthroid, prednisone, grazoprevir, and grapefruits (Drugs.com, 2018). I would add atenolol instead; which is
You've reached the end of your free preview.
Want to read all 4 pages?
- Fall '13
- Vomiting, Prednisone, Hepatitis C